# SDR 97ZZZX4306

- Difficulty date: September 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6034U
- Make and model: Child S2BPITTS
- Aircraft serial: 5133
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Cord
- Condition: Failed
- Location: Rib Lace
- Part time: 350 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSP, LOOSE FABRIC WAS FOUND ON TOP RT INBD SECT OF TOP WING (NO FABRIC TORN).  SUCTION CUP WAS ABLE TO LIFT FABRIC FROM WING RIBS, BOTH TOP AND BOTTOM.  A FABRIC PUNCH TEST WAS COMPLETED AND FOUND FABRIC OK.  UNDER SUPERVISION OF THE FAA, TOP WING FABRIC WAS DISSECTED IN LOOSE AREA AND FOUND RIB LACING CORD HAD BROKEN ALLOWING FABRIC TO LIFT FROM THE RIBS.  A PULL TEST OF THE RIB LACING CORD REVEALED THE CORD ONLY PULLED 25 TO 30 POUNDS BEFORE BREAKING.  RIB LACING CORD WAS WAXED COTTON CORD.  THE COMPLETE ACFT WAS COVERED USING GRADE 'A' COTTON, BUT STILL TESTED IN THE ORANGE USING A SEYBOTH NR 3 FABRIC TESTER AND A MAULE TESTER.  LOG ENTRIES IN ACFT LOGS SHOWED SB NR 18 HAD BEEN C/W ANNUALLY.
